Titrating off of Trileptal -long

Discussion in 'General Parenting' started by givnmegryhr, Mar 15, 2007.

  1. givnmegryhr

    givnmegryhr New Member

    difficult child's new psychiatrist has decided to take him off of Trileptal ,which is fine because we didn't think it was doing anything anyway. She said it actually works against lamictal in the way that you have to raise the lamictal dose when you add Trileptal , so if you raise the dose of the Trileptal you end up having to raise the dose of Lamictal usually. I didn't know that it lowered the effectiveness of the lamictal. So anyway he is down to half of the dose of Trileptal that he use to take. She is taking it down slowly. Yesterday the Learning Support teacher emailed me telling me that difficult child accidentally got hit by a seesaw/swing as he was running by and the kid got off the swing. He came over crying with 3 boys helping him and she asked if he wanted to go to the nurse. He shook his head no and she told him if he changed his mind to let her know . He ran off playing. After recess he did go to the nurse. She asked him what happened and he told her someone poked him with a stick. The LS teacher said this did NOT happen. When I asked him if he got hit by the swing he again said no , he was poked with a stick . I asked if that happened on his field trip and he said no. Then he tells me he and some boys got in trouble and he wasn't doing anything . They had to stay on the bus while everyone went into the gift shop. I asked who else had to stay on the bus and started naming names. He said NO, just me! I don't want to talk about it anymore. Later I asked who made him stay on the bus and he said a teachers name. I told the LS teacher about this and she said that teacher wasn't even there and nobody went into the gift shop because it is very small,all of them wouldn't fit and they didn't have time anyway. I am so confused. He doesn't seem to be lying. I think he really believes these things happened. The next day his homeroom teacher asked him about the inconsistencies with the stories and she said he got upset and shaky so she didn't press him. I am concerned as last year when he had his breakdown he thought he had to do a number of writing assignments and the teacher said that they did those things a long time ago. Everything in his mind came together and he thought that they had done them all that day. He cried uncontrollably ,nonresponsive for 2 hours and 45 minutes. He ultimately ended up in the psychiatric hospital. I will be calling his psychiatrist tomorrow morning ,but I just thought I would see if anyone had this happen with their difficult children . Do you think its from coming off of the Trileptal, could he need to lower the Lamictal or Risperdal now? I know all questions for the psychiatrist. Just wanted your opinions.
  2. Wiped Out

    Wiped Out Well-Known Member Staff Member

    I'm sorry difficult child is having such a hard time. It sounds scary. I don't have any advice because I don't know much about the interaction of those two medications. I'm glad he is safe at the psychiatric hospital. and that you will get to talk to the psychiatrist today. Hugs.
  3. smallworld

    smallworld Moderator

    I'm glad you're calling the psychiatrist today. His symptoms sound worrisome. I don't know specifically about the interaction between Trileptal and Lamictal, but I do know that anytime we decrease medications, things can get rough for a while before they get better with new medications added. Because his thinking sounds confused, the psychiatrist may suggest upping the Risperdal until you get the Trileptal out of his system and Lamictal up to a therapeutic level (how much Lamictal is he taking?). Hard to know, but something to consider.
  4. oceans

    oceans New Member

    That sounds confusing in understanding what is going on. I think it is good that you will talk to the psychiatrist about this today. I don't know much about trileptal. I would wonder like smallworld if the Lamictal is up to therapeutic dose. What is the risperdal there for? Would switching to a different anti psychotic help?
  5. givnmegryhr

    givnmegryhr New Member

    He's on 100mg of Lamictal ,split into 2 doses morning and 4pm. He weighs 45lbs. The risperdal was the first medication to help his aggression, although I have said that I think it is pooping out. We will see when the Trileptal is out of his system. I am waiting for the psychiatrist to call back.
    Wiped out, he's not in the psychiatric hospital. He's at home. These 2 stories were the only thing I have noticed so maybe he was stressed out at school? I don't know , will wait to hear from the psychiatrist. Thanks for the responses.
  6. oceans

    oceans New Member

    Good luck! Risperdal pooped out on us too. Zyprexa is working very well now, and we are wondering if Abilify would work if we switch to that. I don't know what dose of Lamictal someone 45 lbs would take. My son weighs 200 lbs and they told us that 200 mg would be a therapeutic dose for him. I don't know if it goes by weight.
  7. Janna

    Janna New Member

    Oh man, hon, so sorry :frown:

    No idea, no advice. Just sending gentle hugs. I hope things get better soon (and yes, worrisome it is - call the psychiatrist hon).